[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

Re: [IPk] dental injections

I think this has been discussed before here, but don't remember details
(currently mildly hypo and/or a senior moment?)- anyone?? What I do
recall is that it can depend on exactly what cocktail of stuff they
inject. At one time I think it was not uncommon for some reason to
include a small amount of something (could it have been adrenalin) that
can cause a rise in BG. It is worth checking with your dentist what
s/he will be injecting, and discuss if there is anything that should be
left out in your case.
I have asked my dentist about that, but despite them leaving out the
offending ingredient, I have tended to find (maybe also due to tension
and anxiety, perhaps the local inflammation or whatever that occurs)
that BG is generally up when I emerge from a session at the dentist -
since I have always worried about going hypo in the dentist's chair, I
regard this as the lesser evil, and something I then take care of with
extra BG measurements and insulin until it settles down again.

Nanette (who also hates going to the dentist, even though our current
dentist is both a really nice guy, and a superb dentist)

> Date: Mon, 11 Aug 2003 14:24:20 +0100
> From: "Sarah" <email @ redacted>
> Subject: [IPk] dental injections
> I'm going to the dentist tomorrow :( (no offence to any dentists out
> there
> but I really dislike going!). I will be having an injection of local
> anaesthetic and wondered if anyone could tell me if/how it is likely
> to
> affect my BGs.
> Sarah
> DM 7y, Minimed 508 8m

Want to chat instantly with your online friends?  Get the FREE Yahoo!
Messenger http://uk.messenger.yahoo.com/
for HELP or to subscribe/unsubscribe, contact: